It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=Palms1]How much does your son weigh? And why is he on 80 mg? Did a lower dose show no effect? What was his starting dose?[/QUOTE]

He weighs 86 pounds as of today. The lower dose had no effect. ( neither did adderall, concerta he lost too much weight ) his restarting dose is 40 mg for 4 days, 60 mg for another 4 days and then a daily dose of 80 mg.
I don't think the doctor did the right thing. Usually Strattera is introduced with a low starting dose for four days. After four days, Strattera is increased to the target dose. Strattera needs time to build up in the body and it can take up to two months to see if it works. Some people report seeing a difference as early as four days, some need four or six weeks. I think your son should have stayed on 60 mg for two months to see if there is improvement before upping to 80 mg.
When he first went on Strattera back in July it was 40 mg for 4 days then up to target of 60 mg. Now after thru a gamet of testing and seeing a neurologist we are now going to the 80 mg. B/C of the dosage the directions from the neurologist was 40 then 60 and then target of 80mg. My son was on the 60 from July 2 till the second week of October b4 we ( son included) felt that it wasn't working. Hopefully, the higher dosage will work. You sound like you know quite a bit about the drug, are you also on it?


[QUOTE=Palms1]I don't think the doctor did the right thing. Usually Strattera is introduced with a low starting dose for four days. After four days, Strattera is increased to the target dose. Strattera needs time to build up in the body and it can take up to two months to see if it works. Some people report seeing a difference as early as four days, some need four or six weeks. I think your son should have stayed on 60 mg for two months to see if there is improvement before upping to 80 mg.[/QUOTE]
[QUOTE=justgettingby]... his restarting dose is 40 mg for 4 days, 60 mg for another 4 days and then a daily dose of 80 mg.[/QUOTE]

[QUOTE=justgettingby] My son was on the 60 from July 2 till the second week of October b4 we ( son included) felt that it wasn't working. [/QUOTE]


I am getting confused now. In your quote above you said he was upped after four days from 60 to 80, but in you last post you said he was on 60 mg for several months. Did I misread your quoted post above? That's why I was so surprised that the doctor upped after only four days and that's why I've asked why he went on 80 mg so quickly.

My son was on Strattera for two months without any success. He was 70 pounds and according to his weight he had to take 40 mg target dose. We were told it would not make any difference, to up the dose; it just was not the right medicine for him (neither was any of the stimulants!). I'd say if you don't see any improvement after two months on the target dose, it's not going to work. Since how many weeks is he taking the 80 mg? Any change?
I've decided: no more meds for my son. He was on Metadate CD, Adderall, Adderall XR, Focalin, Ritalin, Ritalin LA, Concerta and Strattera. He only responded to Metadate CD for a very short time. I used to be pro-meds, but now I am totally against them, especially stimulants. I learned about the importance of brain nutrients and now I am trying the natural route, since I believe my son is deficient in several minerals, vitamins and amino acids due to his eating habits (extremely picky eater). ADHD does not run in our family. He is taking Multivitamins, Minerals, Antioxidants, Magnesium, Omega 3 fish oil. I've read that it can take up to 24 months for a nutrient-deficiant brain to get to a "normal" condition. I've had complaints from school about him being restless, not focusing etc., but I can easily manage him at home.

My opinion is that the teaching approach that public schools use is not beneficial for an ADHD child. I have taken my son out of public school and he is attending a privat Montessori School since one week. So far so good, but I have to give it time to see how he'll do (see my other post about "Montessori School", it's on one of the previous pages.) I know that if the learning material is presented to my son in an interesting way, he can pay attention and is able to learn.
Not really the subject of the thread but just had to add this in.

The teaching methods at public schools are geared towards left brained auditory/visual learners. Kids who are right brained or are tactile/kinesthetic learners just seem to be out of luck as far as school goes, and lots of these kids are diagnosed ADHD just because of their learning styles.

Something really needs to change as far as public schooling. I think that teachers should get paid more, but I also think that they should do more work. I know a lot of teachers work hard but most don't. As far as schooling to be a teacher I think a degree should include many more classes in child psychology as well as information classes/seminars about all the different learning styles and ways to teach so that every child can reach thier full potential.


About strattera - The dose is based on weight. Upping the dose above the target for that weight isn't really a great idea. It is probably not the right med if it doesn't work at the target dose for your sons weight.
We went for the 7 hr EEG today, will have results Friday afternoon. I am very anxious. Hopefully, it will be something postitive. He has had a terrible week in school... Very disruptive, disrespectful too...
Justgettingby,

I pray for the best outcome for your son, and I'll try to find out the name of the medicine my friend's son is now on too. It is so hard watching your child struggle with school, friends, and daily life skills. God bless!
Thank you so much!! I just heard from the doctor and the results will NOT be in till next week b/c of it being a video EEG. The reports take longer so that they can coincide whats happening with his brain while seeing the tape.. then will make the report.... I will let you know as soon as we find out.. Thanks,,,,,

[QUOTE=jboon]Justgettingby,

I pray for the best outcome for your son, and I'll try to find out the name of the medicine my friend's son is now on too. It is so hard watching your child struggle with school, friends, and daily life skills. God bless![/QUOTE]
Well, we are on target dose and have been for about 2 1/2 weeks. He is still acting up in school, not as much at home. He is bringing home bad grades and still feels unable to focus.. I am at my wit's end... Just needed to vent here...

UUUUUUUUUUUUUUUUUUGGGGGGGGGGGGGGGGGGHHHHHHHHHHHHHHHHHHHHH
Hi my son is 8 years old and on 60 mgs. He is very big for his age 4'8" and 115 lbs. They started him on the gradual dose the first few days though. It has been working very well for him. Most negative side effects subsided after the first week.
In January, I started on 40mg for four days and went to 60mg. It didn't seem effective. After, I believe, a couple of months, my dose was increased to 100mg. I started getting increadibly sleepy with this dosage; it was self defeating for me. I was then put on 30mg AdderallXR/mornings and 60mg strattera in late afternoon. I tried eliminating strattera a few months later, but my ADHD symptoms returned and the Adderall XR was less effective; so I got back on it and I know for me it works for me with this combination
By the way, I'm a 32 year old male & 170lbs.
[QUOTE=relieved mom]Hi my son is 8 years old and on 60 mgs. He is very big for his age 4'8" and 115 lbs. They started him on the gradual dose the first few days though. It has been working very well for him. Most negative side effects subsided after the first week.[/QUOTE]
My son is 8 years old as well. He is 4'11" and weighed 110 lbs when his Dr. started him on Straterra. He started at 40 mg and gradually to 60 Mg. He was taking the 40 Mg at night. He was sleeping well but would not eat. He moved to the 60 mg during the day and he began to fall asleep in class. He also started having terrible mood swings. He would not go to bed at night and when he woke up the next day, he was very tired and mean. I took him back to the Dr. and he changed his dosage to 80mg to be taken in the morning. Since then, he has lost down to 96 lbs and has had even more behavior problems. He talked back to his teachers and to me. He threw tantrums at his daycare center so much that we was kicked out this past week. I took it upon myself to change his dosage. On Monday I began giving him 40 mg in the morning and 40 mg in the evening. I was thinking that it was maybe too much in his system at one time. This week has been much more quiet except for yesterday when he talked back to his teacher and he was suspended from school. Now I'm wondering if I need to take him off of Straterra altogether. I've tried Adderall XL and it made him so zombie like that I could not bear it. It was like I had lost my happy-go-lucky child. That is why I like Straterra.It calms him without taking away his personality. I don't like these terrible tantrums that it is causing. It's ruining his reputation at school. I don't know if i is wearing off too early, if his Dr prescribe too high a dosage, or if this is just a terrible side effect that is going to go away eventually. He's been taking this medicine since Spetember. You would think the side effects would subside by now. Is there a Dr. out there that can give me some advice?





All times are GMT -7. The time now is 03:49 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!